MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC

BOSTON SCIENTIFIC - MAPLE GROVE EPIC¿ VASCULAR; STENT, ILIAC
Model Number H74939200068020
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 01/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age at time of event: in her 70s.(b)(4).Device evaluated by mfr: it is indicated that the device will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.A review of the batch history, historical trending, and similar complaint trending review for the product family will be conducted.If there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
Same case as mdr id# 2134265-2017-00764.It was reported that stent damage occurred.The target lesion was located in the right superficial femoral artery.An epic¿ vascular stent was advanced and implanted.The delivery system and guidewire were inadvertently removed together from the patient.A new wire was engaged and post-dilation was performed.The physician was not satisfied with the results and implanted a second epic¿ vascular distal to the first.Upon removal of the delivery system, the nosecone became stuck on the previously implanted stent, causing the implanted stent to elongate.The device was removed by disengaging the wheel lock on the handle and resheathing the deployment system.The second epic stent was post-dilated.It was noted that a vessel dissection had occurred.A non-bsc stent was deployed to cover both previously implanted stents.There were no further patient complications reported.

Brand Name
EPIC¿ VASCULAR
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6321670
Report Number2134265-2017-00843
Device Sequence Number11033134
Product Code NIO
UDI-Device Identifier08714729805366
UDI-Public(01)08714729805366(17)20201031(10)18535083
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P110035
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberH74939200068020
Device Catalogue Number39200-06802
Device Lot Number18535083
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2017
Initial Report FDA Received Date02/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight82